Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 47, NWS Nashville, TN

May 11, 2001Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2001, 1:09 PM CDT for Davidson County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 11, 2001, 1:09 PM CDT (18:09 UTC)
Expired
May 11, 2001, 1:45 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:30 PM CDTThunderstorm Wind 50 ENashville, TNEMA reported power lines down in South Nashville.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 111810
SVRBNA
TNC037-111845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CDT FRI MAY 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE

* UNTIL 145 PM CDT

* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BERRY HILL...OR ABOUT 8 MILES SOUTHEAST OF
J  NASHVILLE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTHEASTERN DAVIDSON COUNTY AT 120 PM CDT

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:15 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 11, 11:15 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1115 AM CDT FRI MAY 11 2001

SCATTERED ACTIVITY STILL MOVING ACROSS THE CUMBERLAND PLATEAU, WITH
MORE CONVECTION JUST NORTH OF THE TN-KY BORDER. 12Z BNA SOUNDING A
LITTLE MORE MOIST, AND QUITE A BIT MORE UNSTABLE THAN YESTERDAY.
BELIEVE CURRENT FORECAST IS ON TRACK, SO WILL LEAVE ALONE FOR THE
TIME BEING.

.BNA...NONE.

08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:31 PM CDTSevere Thunderstorm WarningOHXSumner29 min
May 11, 2:40 PM CDTSevere Thunderstorm WarningOHXMacon35 min
May 11, 4:03 PM CDTSevere Thunderstorm WarningOHXHickman27 min
May 11, 4:41 PM CDTSevere Thunderstorm WarningOHXPerry34 min
May 11, 5:07 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys38 min
May 11, 5:56 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.